• question-icon

    What causes delayed periods after taking morning after pill?

default
Posted on Sat, 25 Jan 2014 in Women's Health
Question: Had a morning after pill on oct 28 and got my period nov 4. Took one in dec 2 and got my period on dec 6. I had a third one in dec26 havent had any bleeding
doctor
Answered by Dr. Pavan Kumar Gupta 5 minutes later
Hello, It is not necessary that you would get your periods within few days of taking morning after pill.Sometimes periods may be delayed by few weeks. Since you are taking these pills so frequently,you are bound to get hormonal imbalance resulting in going your menstrual cycle haywire. Relax and wait and watch for two weeks. Consult the doctor if you don't get periods in next 2 weeks. Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 8 minutes later
Thanks for the response, Next thursday it will be twoo weeks since i had the pill so i will wait, the effectiveness of the pill may be at risk?
doctor
Answered by Dr. Pavan Kumar Gupta 12 minutes later
Hello, It is right on your part to wait. I don't think that effectiveness of pill is in doubt. Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 2 minutes later
Thank you very much doctor i will let you know any former advance. How long eill it take for my period to be regular? I have usually been very regular up until i had these pills regularly.
doctor
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello, Although repeated use of morning pills doesn't have any serious side  effects but the fact is that it can definitely mess up with your periods since it contains high dosage of hormones. It is very difficult to predict when you get your periods but the truth is that you will definitely get your periods,but when,can not say. Till you don't get your periods keep checking your pregnancy by getting the repeated pregnancy tests,if you are continuously resorting to unprotected sex. You don't have to worry regarding your periods as they would eventually and definitely come.Keep stress away as stress also delays your period. At last I would want to say is that you should resort to some regular type of contraception method so as to avoid repeat use of morning after pills. Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6704 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

hi
i am 29 yrs old male unmaaried and mech engineer. i feel weak erection and often in stress and anxiety. due to that i found some disorders a my...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

132 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Pavan Kumar Gupta
  • Q - Sudden weight gain, lower back pain. Need help

  • Q - Pressure inside ear and pain. Have herniated disk. MRI and ultrasound...

  • Q - Elevated levels of ALT and protein in urine. Should I be concerned about...

  • Q - Infant has large belly button. Is there a hernia belt appropriate for...

  • Q - Do I have type 1 or type 2 diabetes? Done C-peptide test. Want to know...

  • Q - Dark circles below eyes. Have seven hours sleep. What measures can be...

  • Q - Taking immunosuppressants for Crohn's disease. Runny nose, congestion,...

  • Q - What can get rid of bad nose smell?

  • Q - Child has fever, dizziness, red cheeks, bug bite on cheek, no head or...

  • Q - Sneezing during variance in weather in Pune. Can you please help?

backtotop2